Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 2, 2019, 3:30 AM EST. It took effect at Jan 3, 2019, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2019, 3:30 AM EST (08:30 UTC)
- In effect from
- Jan 3, 2019, 9:00 AM EST
- Expired
- Jan 3, 2019, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
755 WHUS71 KPHI 020830 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EST Wed Jan 2 2019 ANZ450>455-022200- /O.NEW.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EST Wed Jan 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect on Thursday from 9:00 AM until 6:00 PM. * WINDS AND SEAS...Northwest winds increasing to 15 to 20 knots on Thursday with gusts up to 25 knots. Seas building to 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-022200- /O.NEW.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EST Wed Jan 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect on Thursday from 9:00 AM until 6:00 PM. * WINDS AND SEAS...Northwest winds increasing to 10 to 20 knots on Thursday with gusts up to 25 knots. Seas building to 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
4 follow-up statements
862 WHUS71 KPHI 022042 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 342 PM EST Wed Jan 2 2019 ANZ450>455-031000- /O.CON.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 PM EST Wed Jan 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-031000- /O.CON.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 342 PM EST Wed Jan 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
921 WHUS71 KPHI 030832 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 AM EST Thu Jan 3 2019 ANZ450>455-032300- /O.CON.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 AM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-032300- /O.CON.KPHI.SC.Y.0002.190103T1400Z-190103T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 332 AM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ CMS
024 WHUS71 KPHI 032022 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 322 PM EST Thu Jan 3 2019 ANZ430-431-032130- /O.CAN.KPHI.SC.Y.0002.000000T0000Z-190103T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 322 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds gusts have diminished and should remain below Small Craft criteria overnight. $$ ANZ450>455-032300- /O.CON.KPHI.SC.Y.0002.000000T0000Z-190103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds around 15 kt with gusts up to 25 kt. Seas 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
784 WHUS71 KPHI 032248 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 548 PM EST Thu Jan 3 2019 ANZ450>455-040000- /O.EXP.KPHI.SC.Y.0002.000000T0000Z-190103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 548 PM EST Thu Jan 3 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Wind gusts have diminished and should remain below Small Craft criteria overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 3:16 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 2, 3:16 AM EST, 14 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 316 AM EST Wed Jan 2 2019 .SYNOPSIS... Low pressure over the Canadian Maritimes continues to drift out to sea. Meanwhile, high pressure builds into the Northeast today, then moves offshore tonight. Low pressure moves into the Mid-Atlantic late tonight, then passes south of Delmarva late tonight and Thursday morning. High pressure returns for the end of the week, and then low pressure impacts the area this weekend. Another system may affect the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure is forecast to slide from eastern Ontario to the waters off New England today. The air mass will bring dry weather and seasonable temperatures to our region. High clouds streaming northeastward from the south central states will remain overhead for much of the day. Also, there will be patches of stratocumulus. High temperatures are expected to range from the lower 30s in the Poconos to the middle 40s in southern Delaware. A light north to northeast wind is forecast to veer to the east and southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Low pressure is forecast to develop off the North Carolina coast late today, before strengthening and moving northeastward tonight and Thursday. The low is expected to bring rain to our region, from around the Interstate 95 Corridor southeastward, for tonight into Thursday morning. Rainfall amounts are anticipated to range from a few hundredths of an inch along the Interstate 95 Corridor to around a quarter inch in southern Delaware. Meanwhile, a mid level short wave that was located over the northern Great Plains early this morning will begin to approach our region from the northwest tonight. Moisture ahead of the feature is expected to bring some very light snow and perhaps some light rain to parts of eastern Pennsylvania and northern New Jersey at that time. Snowfall amounts are anticipated to be only a few tenths of an inch at most. The axis of the mid level short wave trough is forecast to pass overhead on Thursday afternoon, pushing the precipitation farther off the coast. There should be a decrease in cloud cover in the wake of the trough axis. A light and variable wind is anticipated for tonight. The wind is expected to settle into the northwest around 10 to 15 MPH on Thursday. Temperatures are expected to fall into the 35 to 40 degree range tonight from the Interstate 95 Corridor southeastward. Lows should be in the upper 20s to the middle 30s in areas to the northwest. Highs on Thursday will likely be mainly in the 40s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Active weather continues for the Long Term period, as several systems will affect the region. High pressure builds in from the west Thursday evening. The center of the high then moves over the Mid-Atlantic by Friday morning before moving out to sea Friday afternoon. Meanwhile, closed H5 low moves into the Ark-LA-Tex area Thursday night, then tracks to the north and east on Friday. Surface low pressure develops over the Southeast U.S., and that low lifts to the north and east towards the Mid-Atlantic Friday night. A warm front develops out ahead of that low and lifts into the region Friday night as the low moves into the Mid- Atlantic. Overrunning precip develops out ahead of this system, and for most of the region, temperatures will be warm enough to support all rain. The question will be for far northern zones, the southern Poconos and far northwest NJ, as the position of the high could result in cold air damming could keep temperatures below freezing. As that mid-level warm air lifts northward, could have a period, possibly even a prolonged period, of a wintry mix, including a period of freezing rain. Precip continues through Saturday as the low tracks south and east of NJ, then moves out to sea. Overall liquid QPF amounts so far look to be around 1/4-1/2" north of the Fall Line and 1/2-3/4" south of the Fall Line. High pressure then builds in from the west Saturday night, and then high builds over the region Sunday before moving out to sea Sunday night. Another storm system will then gear up to affect the region starting Monday night and continuing in Tuesday. Both the GFS and the ECMWF have high pressure moving into eastern Canada, and this would result in more of the way of cold air being locked into the region with the approach of this system. This could result in more in the way of frozen precip in the region, but confidence low at this time. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR with high clouds and some patchy stratocumulus. North to northeast wind 8 knots or less, becoming east to southeast. Tonight...Conditions gradually lowering to MVFR and IFR with the arrival of some light precipitation after 01Z. The precipitation should be in the form of rain at KPHL, KPNE, KILG, KMIV and KACY. Snow or a mix of snow and rain is anticipated at KRDG and KABE. Variable wind 6 knots or less. Thursday...Conditions improving to VFR in the morning, as the light precipitation moves away to our east. Northwest wind increasing to 10 to 15 knots with gusts around 20 knots. OUTLOOK... Thursday night...VFR. Light W-SW winds. Friday...VFR initially, then CIGs lower late in the day. VSBY restrictions in -RA south of KPHL possible late in the day. Friday night through Saturday...MVFR/IFR in rain/fog. Low chance for wintry mix at KABE. East winds less than 10 kt, becoming NW late Saturday. Saturday night through Sunday...VFR. NW winds 10-15 kt with 20-25 kt gusts. && .MARINE... High pressure passing to the north and northeast of the coastal waters today will bring a north to northeast wind around 10 to 15 knots for this morning, and an east to southeast wind around 10 knots for this afternoon. The wind is expected to veer from the southeast to the southwest tonight around 10 knots. A northwest wind is forecast to increase to 15 to 20 knots on Thursday with gusts in excess of 25 knots. As a result, we have issued a Small Craft Advisory for Thursday. It runs from 9:00 AM until 6:00 PM. OUTLOOK... Thursday night through Friday...Sub-SCA conditions. Friday night through Saturday night...SCA conditions starting on Saturday. VSBY restrictions in rain/fog. Sunday...Conditions subside to sub-SCA criteria. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Iovino Short Term...Iovino Long Term...Iovino/MPS Aviation...Iovino/MPS Marine...Iovino/MPS
Hazardous weather outlook, Jan 2, 3:16 AM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 316 AM EST Wed Jan 2 2019 NJZ001-PAZ054-055-030830- Sussex-Carbon-Monroe- 316 AM EST Wed Jan 2 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A storm system Friday night through saturday may result in a wintry mix of snow, sleet, and freezing rain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-030830- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia- 316 AM EST Wed Jan 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another wet storm will affect the region late Friday and Saturday. Rainfall may be heavy at times, possibly leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ007>010-012>015-PAZ060>062-101>106-030830- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 316 AM EST Wed Jan 2 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-030830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EST Wed Jan 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.